Texas, 2007

Flash Flooding and Flooding in Texas, July 1 to 3, 2007

July 1 to 3, 2007 · NWS FWD · 21 events in 17 counties and zones

Upper level energy combined with high moisture to create several rounds of showers and thunderstorms. This resulted in flooding as rain fell on already saturated grounds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$930,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Upper level energy combined with high moisture to create several rounds of showers and thunderstorms. This resulted in flooding as rain fell on already saturated grounds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 2:47 PM CST, 13 minutes earlier.

Area forecast discussion, Jul 1, 2:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT SUN JUL 1 2007

.DISCUSSION...
UPPER LEVEL LOW OVER OKLAHOMA WILL DROP TO THE SOUTHWEST TONIGHT
AS IT GETS CAUGHT UP IN A WELL DEFINED TUTT AXIS BENEATH THE
INTENSIFYING SUPTROPICAL RIDGE OVER THE INTERMOUNTAIN WEST. THE
RESULT WILL BE AN INCREASE IN UPPER LEVEL SUPPORT FOR CONVECTION
DURING THE OVERNIGHT HOURS AND INTO THE DAY ON MONDAY. AS THE
UPPER LEVEL DIVERGENCE ON THE EASTERN SIDE OF THE UPPER LOW
STRENGTHENS OVERNIGHT...SHEAR AXIS WILL BE LIFTED NORTHWARD AND
BECOME REPOSITIONED ACROSS THE NORTHERN/NORTHWESTERN ZONES.
INCREASING SELY FLOW WILL ENSURE ADEQUATE MOISTURE TRANSPORT INTO
THE NORTHERN CWA THIS EVENING AND WE ARE BECOMING CONCERNED ABOUT
A MORE WIDESPREAD/ORGANIZED HEAVY RAIN EVENT AFTER MIDNIGHT ACROSS
THE NORTHERN CWA. WILL ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN
HALF OF THE CWA. THE WATCH WILL LIKELY BE EXPANDED SOUTH TOMORROW.

THE UPPER LOW WILL QUICKLY DROP SOUTHWEST THROUGH THE WESTERN CWA
MONDAY AND MONDAY NIGHT. THE TRACK THE LOW WILL TAKE SHOULD PLACE
NORTH TEXAS IN AN AREA OF CONTINUED SYNOPTIC LIFT WHILE LOW LEVEL
FLOW COMES IN OFF THE GULF. HAVE A FORECAST OF LIKELY POPS OVER
THE ENTIRE CWA TOMORROW AS DAYTIME HEATING SHOULD GET THINGS GOING
EVERYWHERE. ANOTHER BOUT OF NOCTURNAL HEAVY RAINFALL IS POSSIBLE
OVER THE WESTERN CWA MONDAY NIGHT...BUT PLACEMENT AND CONFIDENCE
IS PRETTY LOW. WILL SHOW POPS CONTINUING BUT LATER SHIFTS WILL
HAVE TO REFINE THE POSSIBLE THREAT AREA.

AS THE LOW PULLS AWAY...THE WEATHER TUESDAY AND WEDNESDAY WILL
FEATURE CONVECTION PRIMARILY DRIVEN BY DAYTIME HEATING IN THE
MOIST AND UNSTABLE AIRMASS. COVERAGE WILL BE AROUND THE 50 PERCENT
RANGE. SOME WEAK RIDGING WILL BUILD INTO NORTH TEXAS TOWARD THE
END OF NEXT WEEK AND POPS WILL DECREASE TO JUST 20 PERCENT AS
MOISTURE/INSTABILITY WANE.

FOR TEMPERATURES...A BLEND OF PERSISTENCE AND MAV/MEX MOS WILL BE
USED THROUGH THE NEXT WEEK. GENERALLY LOWS WILL STAY IN THE LOW
70S WITH HIGHS NEAR 90 EARLY IN THE WEEK...INCREASING TO THE LOW
TO MID 90S BY NEXT WEEKEND.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  88  73  88  72 /  60  70  50  50  30
WACO, TX              73  88  73  87  73 /  30  70  60  60  40
PARIS, TX             71  86  72  88  71 /  70  70  40  50  20
DENTON, TX            72  86  72  88  72 /  60  70  50  50  30
MCKINNEY, TX          71  86  71  88  71 /  60  70  50  50  30
DALLAS, TX            74  87  74  88  74 /  60  70  50  50  30
TERRELL, TX           71  86  73  88  72 /  60  70  50  50  30
CORSICANA, TX         72  87  72  87  72 /  40  70  50  60  30
TEMPLE, TX            72  88  72  87  73 /  30  70  60  60  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 1, 3:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUL 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY FOR AREAS ALONG AND
TO THE NORTH OF I-20.  SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FLASH FLOODING
FROM VERY HEAVY RAINFALL IS POSSIBLE...ALONG WITH CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN DAILY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING REPORTS.

92

In the hours before

Special weather statement, Jul 1, 2:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT SUN JUL 1 2007

TXZ119-012100-
DALLAS TX-
301 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN DALLAS COUNTY

AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM LEWISVILLE...TO
IRVING...TO CEDAR HILL...MOVING EAST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...CEDAR
HILL...COCKRELL
HILL...COPPELL...DALLAS...DESOTO...DUNCANVILLE...FARMERS
BRANCH...GRAND PRAIRIE...HIGHLAND PARK...IRVING...LANCASTER...AND
UNIVERSITY PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3300 9703 3255 9702 3255 9675 3299 9676

82/JLD
Special weather statement, Jul 1, 2:36 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT SUN JUL 1 2007

TXZ104-012130-
COLLIN TX-
336 PM CDT SUN JUL 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIN COUNTY

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLANO...MOVING NORTHEAST AT
40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALLEN...FAIRVIEW...FRISCO...
LUCAS...MCKINNEY...PLANO AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3319 9684 3299 9684 3309 9652 3331 9673

82/JLD

The radar

The Dallas/Ft Worth radar (KFWS), 34 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

18 flash flood, 3 flood. Local standard time, as filed.

Flash Flood, Tarrant

When
July 1, 3:00 PM CST to 5:00 PM CST
Where
Tarrant County, Saginaw to Ft Worth
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.870, -97.370

Willow Creek flooded McLeroy Boulevard and Longhorn Drive in Saginaw, and Comanche Creek flooded Comanche Trail and Marina Drive by three feet of water. All roads were barricaded.

Flash Flood, Ellis

When
July 1, 5:00 PM CST to 6:30 PM CST
Where
Ellis County, Waxahachie
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.400, -96.850

Flooding was reported on Virginia Street.

Flood, Hood

When
July 1, 6:00 PM CST to 11:00 PM CST
Where
Hood County, Lake Granbury North
Cause
Heavy Rain
Property damage
$200,000
Reported by
Law Enforcement
Coordinates
32.480, -97.820

Robinson Creek flooded homes in Lake Granbury Harbor Estates due to runoff from earlier rainfall. Four people were rescued from a stranded van in a low-water crossing by the lake.

Flash Flood, Young

When
July 2, 8:56 AM CST to 11:00 AM CST
Where
Young County, 1 mi SW of Olney to 8 mi NNE of Murray
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
33.360, -98.782

Highway 79 southwest of Olney was under water, and debris was floating in the water at FM 209 and Highway 3109.

Flash Flood, Stephens

When
July 2, 10:08 AM CST to 1:00 PM CST
Where
Stephens County, Breckenridge
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.750, -98.900

Streets flooded and a couple roads closed in and around town.

Flood, Tarrant

When
July 2, 1:30 PM CST to 3:00 PM CST
Where
Tarrant County, Arlington
Cause
Heavy Rain
Injuries
3 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
32.730, -97.120

A high water rescue was required for three children who had been playing in Johnson Creek and were swept away. The children were treated for minor injuries.

Flood, Dallas

When
July 2, 1:30 PM CST to 6:30 PM CST
Where
Dallas County, 1 mi NW of Dallas to Grand Prairie
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
32.780, -96.792

Minor street flooding reported.

Flash Flood, Tarrant

When
July 2, 4:10 PM CST to 7:00 PM CST
Where
Tarrant County, 7 mi E of Ft Worth to Arlington
Cause
Heavy Rain
Property damage
$20,000
Reported by
Newspaper
Coordinates
32.750, -97.230

Loop 820 was closed near the Lancaster Road exit due to flooding. Also, several roads were closed in Arlington due to high water. One home in Arlington was partially flooded.

Flash Flood, Rains

When
July 3, 7:17 AM CST to 9:30 AM CST
Where
Rains County, 6 mi SW of Emory
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.809, -95.823

FM 47 near Lake Tawakoni flooded as well as many county roads.

Flash Flood, Hunt

When
July 3, 7:17 AM CST to 11:30 AM CST
Where
Hunt County, Greenville to 4 mi SE of Greenville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.130, -96.120

Widespread street flooding was reported in Greenville, and Highway 69 southeast of town was also flooded. FM 1564 and FM 2101 were also flooded. Flooding was reported around Cedar Creek and Club Lake. A man who's car stalled in high water was rescued after clinging to a tree for four hours.

Flash Flood, Dallas

When
July 3, 8:42 AM CST to 11:00 AM CST
Where
Dallas County, Dallas
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.770, -96.780

Streets were flooded and vehicles stranded.

Flash Flood, Comanche

When
July 3, 1:00 PM CST to 4:00 PM CST
Where
Comanche County, 7 mi NE of Gustine
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
31.922, -98.316

A foot-and-a-half of water was reported over FM 2823.

Flash Flood, Lampasas

When
July 3, 1:30 PM CST to 3:30 PM CST
Where
Lampasas County, 4 mi ENE of Lometa
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.252, -98.317

The following areas were closed due to high water: CR 2200 at CR 2600, School Creek Crossing at CR 2200, and Barkley Road at CR 2080.

Flash Flood, Bosque

When
July 3, 3:00 PM CST to 7:00 PM CST
Where
Bosque County, Meridian to Valley Mills
Cause
Heavy Rain
Property damage
$250,000
Reported by
Newspaper
Coordinates
31.920, -97.650

Highway 22 near Meridian was flooded, and the Bosque River flooded the city park and forced the evacuation of a jail. Near Valley Mills, Highway 56 was flooded and a bridge on CR 3491 was damaged. The Bosque River also flooded Riverside Drive and Whipple Bridge.

Flash Flood, Bell

When
July 3, 4:04 PM CST to 5:30 PM CST
Where
Bell County, 5 mi NE of Rogers
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.981, -97.170

Secondary roads were closed due to flooding in the eastern portion of the county.

Flash Flood, Tarrant

When
July 3, 4:30 PM CST to 7:00 PM CST
Where
Tarrant County, North Richland Hills to Watauga
Cause
Heavy Rain
Property damage
$450,000
Reported by
Broadcast Media
Coordinates
32.830, -97.250

Interstate 820 had water flowing over the road which impeded traffic in one direction. Major flooding was reported over roads in Watauga and Haltom City. Six department stores, including Sears, were flooded at the mall, and eight homes were flooded in Watauga. Firefighters performed forty high water rescues. The hardest hit areas were near Trinity Boulevard and Precinct Line Road, Vickery Boulevard and Bishop Street, and Mark IV Parkway and Loop 820. Several athletic fields were under water.

Flash Flood, Falls

When
July 3, 4:30 PM CST to 7:30 PM CST
Where
Falls County, 5 mi N of Marlin
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.372, -96.900

Water was reported over Highway 6 south of Perry.

Flash Flood, McLennan

When
July 3, 4:32 PM CST to 6:30 PM CST
Where
McLennan County, Waco
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.550, -97.150

Street flooding was reported in Waco and along Interstate 35 service roads.

Flash Flood, Limestone

When
July 3, 5:15 PM CST to 9:00 PM CST
Where
Limestone County, 6 mi ENE of Groesbeck
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.563, -96.426

High water was reported over FM 39 between Shiloh and Fallon.

Flash Flood, Henderson

When
July 3, 6:45 PM CST to 8:00 PM CST
Where
Henderson County, Chandler
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.300, -95.470

FM 3079 was impassable due to high water.

Flash Flood, Freestone

When
July 3, 7:30 PM CST to 9:00 PM CST
Where
Freestone County, Streetman to Donie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.870, -96.330

High water was reported over FM 246 and FM 80.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43398, 43401, 42405, 42409, 42411, 42413, 42417, 42415, 42422, 42452, 42425, 42426, 42432, 43408, 42435, 42438, 42446, 42445, 42449, 42447, 42450.